MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G48295
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510k # exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that prior to an unknown procedure a ngage nitinol stone extractor was tested and found to not close.Another same device was used to complete the procedure.No adverse effects to the patient were reported due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.Inspection of the returned device noted the device was returned with the handle and the basket formation in the open position.The mlla (male luer lock adapter) and collet knob were tight.The polyethylene terephthalate tubing [pett] measured 3.5cm in length.Functional testing determined the handle does not actuate the basket formation.Further visual examination noted the support sheath and basket sheath were detached.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was found to have a basket that was open and could not be closed.The basket sheath and orange support sheath had become separated, preventing the basket from functioning correctly.The basket sheath and support sheath are glued together during manufacturing.All devices are checked multiple times for proper functioning before packaging.The device passed the in-process checks, but would not function when tested by the customer before use.It is possible that the two sheath components were not glued adequately during manufacturing, the device might have experienced excessive force during unpacking / handling, or a combination of both.There is not enough evidence available to determine a probable cause for the issue.Most probable cause cannot be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted on 10oct2019.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9174559
Report Number1820334-2019-02564
Device Sequence Number2812083
Product Code FFL
UDI-Device Identifier00827002482951
UDI-Public(01)00827002482951(17)220128(10)9478374
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2022
Device Model NumberG48295
Device Catalogue NumberNGE-017115-MB
Device Lot Number9478374
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2019
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer11/05/2019
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1